So, yeah... the Team Nashville 10 miler didn't go so well for me. But, it wasn't a total loss. In fact, it was during this death march that I might have identified what my freaking problem is.
I haven't ran well or fast since I got back from my vacation to Montana. I hadn't really thought about it, until now, but it's true. My runs have been sluggish and fatigue-filled. I've been very pansy-assed. I've taken many walk breaks during runs, or skipped out early. It's not been good. And... I guess I've been in denial about it. Until about a month ago, I just blamed everything on the heat. But, that's no longer a pertinent excuse. There's gotta be something else going on.
And I realized two things...
1. Shoes. When I got back from Montana, both of my pairs of shoes were at about 700ish? (I can't really remember) miles. I kept thinking that once something started feeling tweaky (like my IT band) that I'd buy a new pair... nothing ever hurt and now both pairs are around at almost 1200 miles. Um... That can't be good.
2. High-blood pressure Meds. The week after I got back from Montana I was diagnosed with hypertension and started taking a very low dosage of medicine to help it (although... as of about 6 weeks ago, it wasn't helping to lower it, at all). I'm not sure if this could have any effect on my running or not... but, it is something different in my body.
It's not that I'm looking for an excuse here. Because I'm not (well... maybe I am a little... BUT, I want to fix the problem, not just use it as an excuse). I can just tell that something isn't right with my running. So... anyway... I decided then and there that I HAD to buy a new pair of shoes. After the race, I headed over to my favorite local running store and picked up a new pair of my beloved ASICS Gel Nimbus... and they also had some ASICS trail shoes on sale that I picked up as well...
If this doesn't work... I guess it will be time to examine whether or not my meds can be having an effect on my running. I do think that this will make a huge difference... even if it's just a placebo-effect boost, I'll take it!